Alert archive / Florida / Rip Current Statements in 2021

Rip Current Statement 14, NWS Miami, FL

April 10, 20214 counties in Florida

NWS Miami, FL issued this rip current statement at Apr 10, 2021, 11:10 AM EDT for 4 counties in Florida. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2021, 11:10 AM EDT (15:10 UTC)
Expired
Apr 12, 2021, 2:00 AM EDT
In force
39 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

435 
WHUS42 KMFL 101510
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
1110 AM EDT Sat Apr 10 2021

FLZ168-172-173-110900-
/O.NEW.KMFL.RP.S.0014.210410T1510Z-210412T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
1110 AM EDT Sat Apr 10 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
2 follow-up statements
905 
WHUS42 KMFL 102012
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
412 PM EDT Sat Apr 10 2021

FLZ168-172-173-110415-
/O.CON.KMFL.RP.S.0014.000000T0000Z-210412T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
412 PM EDT Sat Apr 10 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
553 
WHUS42 KMFL 111323
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
923 AM EDT Sun Apr 11 2021

FLZ069-120600-
/O.EXB.KMFL.RP.S.0014.000000T0000Z-210412T0600Z/
Coastal Collier-
923 AM EDT Sun Apr 11 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Collier County.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ168-172-173-120600-
/O.EXT.KMFL.RP.S.0014.000000T0000Z-210412T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
923 AM EDT Sun Apr 11 2021

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Apr 10, 8:16 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 10, 8:16 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
816 AM EDT Sat Apr 10 2021

...Morning Forecast Update...

.UPDATE...
A complex pattern is evolving across the Southeast United States
today and will continue into this evening and beyond. Looking at
models soundings and CAMs, there will be a potential for showers
and T'storms this afternoon along the Atlantic sea breeze and/or
lake breeze over Palm Beach and perhaps even northern Broward
County. The primary concerns would be strong winds and even small
hail with the cooling mid-levels...and with some vertical shear
around a threat for a few funnel clouds cannot be ruled out. With
1.5" PWATs, there could also be some localized ponding on
roadways within the heaviest of activity within urban areas.

Additionally, CAMs are very adamant about bringing the current
MCS along the north central Gulf Coast southward just west of the
peninsula through the day and into the evening. It wouldn't be
impossible for the MCS to persist through much of the day with mid
level support/impulse aiding in its maintenance. Although by the
time it would reach western portions of Collier County, the
instability would be marginal overall limiting the potential,
though if it does hold together longer there would be at least a
conditional strong damaging wind threat with this feature. Further
forecast adjustments are likely through the morning and into the
afternoon as the new 12z data comes in over the next several
hours.

&&

.PREV DISCUSSION... (Issued 656 AM EDT Sat Apr 10 2021)

..12z Aviation Update...

AVIATION(12Z TAFS)...
Mainly VFR conditions expected. There could be convection develop
along the Atlantic sea breeze for Palm beach and Broward terminals
later this afternoon. Additionally, APF may experience a shot a
convection later this evening as well. Covered both opportunities
with VCTS until more confidence is realized. Southerly winds will
pick up today with some gusts up to around 20 knots at times
along the coasts.

PREV DISCUSSION... (Issued 219 AM EDT Sat Apr 10 2021)

SHORT TERM (Today through Saturday)...

One more quiet day today weather-wise with the western edge of
the high pressure still clinging to the area. But this scenario
will change starting tonight as a sfc frontal boundary approaches
the state from the NW. Pressure gradients between these two major
synoptic features will increase, resulting in breezy/gusty SE
winds this afternoon. Also, expect above normal temperatures to
continue today with highs in the mid to upper 80s, and some
interior areas around 90.

Models are slowly showing better consensus regarding the
timing/evolution of the aforementioned frontal boundary as the
parent trough gradually migrates across the E CONUS, and the main
mid level low moves towards the Great Lakes area. This trough/low
complex will keep dragging the aforementioned front into the
northern portions of the peninsula late Saturday night into
Sunday. Guidance also suggest a short wave trough developing over
the east Gulf waters, and reaching the southern half of the
Peninsula on Sunday afternoon. This feature will likely enhance
overall wind shear over the area, and provide enhanced instability
aloft with steeper lapse rates, and mid level temperatures
cooling down to around -13 celsius. Therefore, there are better
chances for thunderstorm activity on Sunday. The Storm Prediction
center in OK has placed SoFlo under a marginal Risk for severe
weather for Sunday late morning and continuing through the evening
hours.

Winds veer as the front gets closer to SoFlo, becoming SW by
early Sunday and enhancing moisture advection from the Caribbean
and the Gulf. A key factor to closely monitor on Sunday will be
the degree of cloud cover developing ahead of the front, which
would surely affect daytime heating. But forecast values for the
afternoon highs remain fairly consistent from run to run, mainly
in the upper 80s. Thus, there should be enough B-L instability for
convection to develop, favoring the Lake region and interior
areas of SoFlo. POPs have steadily increased in latest model
solutions, with the northern half of the CWA now in the 60-70
percent range. But all of SoFlo should experience showers and
isolated to scattered storms at some point on Sunday afternoon and
evening. Latest severe weather parameters place the best chances
over the Lake region, but isolated strong to severe thunderstorms
could develop anywhere. Main threat will be localized strong
winds, lightning, heavy rain and even small hail with the deepest
updrafts.

LONG TERM (Sunday Night through Friday)...

Remnant showers and thunderstorms associated with the above
mentioned front could linger through most of the day on Monday
until the boundary clears the region. While can't rule out an
isolated stronger storm over the area, the strongest activity
should be located offshore, especially during the early morning
hours where warmer ocean temperatures create the greatest
instability in addition to the forcing for ascent generated by the
mid-level shortwave as it traverses aloft.

Behind the front, high pressure swiftly builds back into the
region, restoring drier air across South Florida, while also
quickly reorienting the flow out of the east by mid-week. This
return of onshore flow will aid in modifying the airmass enough to
stymie cold air advection, keeping temperatures on the seasonable
to warm side. Daytime highs will generally climb into the 80s
across the region to near 90 over the interior, while overnight
lows will range in the lower 70s along the metro areas and mid to
upper 60s elsewhere.

Flow then veers out of the south to southwest by the end of week,
increasing temperatures and moisture across South Florida ahead
of the next potential frontal boundary. Although, given this is
near the tail end of the period, confidence remains rather low
regarding the particulars in the possible uptick in rain chances.
Thus, will continue to monitor how the pattern evolves with each
forecast cycle.

AVIATION(06Z TAFS)...
VFR should prevail during the next 24 hours at all terminals. Gusty
SE winds will develop this afternoon, except at APF where sea
breezes may bring westerly onshore flow in the afternoon, mainly
between 17-20Z.

MARINE...
High pressure remains across the area today, keeping generally
benign marine conditions in place. A cold front will approach the
area from late tonight and into Sunday, bringing increasing
chances of showers and isolated to scattered thunderstorms. There is
potential for strong to severe storms to develop in that time frame.
Expect periods of strong winds and rough seas with any storm that
may form. Strengthening winds and SCEC conditions are likely as
early as this afternoon in the northern Gulf zones. Building seas
are also expected in the Atlantic waters through Sunday with the
frontal passage.

FIRE WEATHER...
Although fire weather conditions could remain elevated this
afternoon over interior and Gulf Coast areas with winds becoming
breezy at times, minimum RH values should increase and remain above
critical thresholds today. The situation will be closely
monitored.

BEACHES...
A high risk of rip currents will be in place today for all the
beaches of Broward and palm Beach counties as southeasterly flow
increases. A moderate rip current risk can be expected over the
beaches of Miami-Dade county. These conditions will likely continue
through early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            74  87  72  88 /  20  60  60  40
West Kendall     72  89  71  90 /  20  60  60  40
Opa-Locka        71  87  70  88 /  10  60  60  40
Homestead        71  86  70  87 /  20  50  60  30
Fort Lauderdale  74  86  72  87 /  10  60  50  40
N Ft Lauderdale  73  85  70  86 /  10  60  50  40
Pembroke Pines   72  87  70  88 /  10  60  50  40
West Palm Beach  71  85  68  86 /  20  70  60  30
Boca Raton       72  87  70  88 /  20  60  50  30
Naples           71  83  70  85 /  40  60  50  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172.

AM...None.
GM...None.
&&

Update/Aviation...Frye
Today through Sunday and Marine...AR
Sunday Night through Friday...HVN

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 10, 9:42 AM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
942 AM EDT Sat Apr 10 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
942 AM EDT Sat Apr 10 2021

...Strong T'Storms Possible This Afternoon & Evening...
...High Risk of Rip Currents Along Portions of The Atlantic Coast...
...Enhanced Fire Weather Potential Gulf Coast and Interior Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a high risk of rip currents along the beaches
of Palm Beach and Broward Counties.

Thunderstorms: A strong thunderstorm or two may be possible,
especially across portions of Palm Beach and northern Broward County
this afternoon. Strong winds and small hail are the primary concerns,
but also ponding of roadways in the heaviest activity may be possible
in the metro. Additionally, there will be a conditional threat of
thunderstorms with the potential to produce gusty winds along the
Gulf coast later this evening as a line of storms drops southward
along the Gulf coast side of the Florida Peninsula.

Waterspouts: Waterspouts may be possible this afternoon and evening
across the Gulf Waters, Lake Okeechobee, and even the Atlantic waters
adjacent to Palm Beach County.

Fire Weather: There is an enhanced risk of fire weather this
afternoon, especially across the Gulf coast and interior portions of
south Florida.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Strong thunderstorms are possible on Sunday and Monday. Lightning,
heavy rain, hail, and gusty winds are the primary hazards.

A High Risk of rip currents is likely along most of the Atlantic
Coast beaches through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:11 PM EDTSmall Craft AdvisoryMFL16 hr
Apr 10, 7:04 PM EDTSpecial Marine WarningMFL41 min
Apr 10, 7:09 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Apr 10, 7:34 PM EDTSpecial Marine WarningMFL86 min
Apr 10, 7:47 PM EDTSpecial Weather StatementMFLPalm Beach43 min

Nearby

Rip Current Statements in Florida, 2021Every rip current statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.